Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Painful peripheral neuropathy after treatment with high-dose ifosfamide
Autore:
Frisk, P; Stalberg, E; Stromberg, B; Jakobson, A;
Indirizzi:
Univ Uppsala Hosp, Childrens Hosp, Dept Pediat, Uppsala, Sweden Univ Uppsala Hosp Uppsala Sweden ens Hosp, Dept Pediat, Uppsala, Sweden Univ Uppsala Hosp, Dept Clin Neurophysiol, Uppsala, Sweden Univ Uppsala Hosp Uppsala Sweden ept Clin Neurophysiol, Uppsala, Sweden
Titolo Testata:
MEDICAL AND PEDIATRIC ONCOLOGY
fascicolo: 4, volume: 37, anno: 2001,
pagine: 379 - 382
SICI:
0098-1532(200110)37:4<379:PPNATW>2.0.ZU;2-9
Fonte:
ISI
Lingua:
ENG
Keywords:
ifosfamide; neuropathy; Ewing sarcoma; drug toxicity; childhood cancer;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
6
Recensione:
Indirizzi per estratti:
Indirizzo: Jakobson, A Akad Barnsjukhuset, S-75185 Uppsala, Sweden Akad Barnsjukhuset Uppsala Sweden S-75185 85 Uppsala, Sweden
Citazione:
P. Frisk et al., "Painful peripheral neuropathy after treatment with high-dose ifosfamide", MED PED ONC, 37(4), 2001, pp. 379-382

Abstract

Background. Ifosfamide is successfully employed in the treatment of bone and soft tissue sarcomas in children and young adults. Used at high doses (HDI) the drug may cause severe multiorgan toxicity. Peripheral neuropathy isa less well-known side effect that may limit its use. We describe a 16-year-old girl with a Ewing sarcoma who was given post-operative treatment with HDI (15 mg/m(2) infused over 5 days). After the second course she experienced paresthesias in both feet. After the third course she developed signs ofsevere toxicity in the CNS, kidneys, heart, and severe pain in her feet. Procedure. Neurologic and neurophysiologic investigations, including neurographic studies of motor and sensory nerves, EMG, and thermotest, were performed in the acute phase and after 6 and 21 months, respectively. Renal and cardiac function was also assessed. Results. She developed generalized weakness of the arms and legs and an extremely painful hyperesthesia of the soles. The symptoms improved gradually during follow-up but remained to some extent even after more than 2 years. Serial neurophysiologic investigations indicated classical signs of axonal neuropathy, which tended to improve during follow-up. After 18 months the glomerular filtration rate and the effective renal plasma flow were 30 and 12% of normal, respectively, while other organ functions had returned to baseline. Conclusions. Symptoms of peripheral neuropathy after HDI may herald severe multiorgan toxicity, if continued. Early administration of anesthetics through the intrathecal route should be considered in case of ifosfamide-induced painful peripheral neuropathy. Med Pediatr Oncol 2001;37:379-382. (C) 2001 Wiley-Liss, Inc.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 04/07/20 alle ore 21:20:35